Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 58, NWS Quad Cities, IA

June 7, 2007Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 7, 2007, 9:09 PM CDT for Whiteside County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 9:09 PM CDT (02:09 UTC)
Expired
Jun 7, 2007, 10:00 PM CDT
In force
51 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:41 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:58 PM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jun 7, 2:58 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WIND ADVISORY INFO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT THU JUN 7 2007

.SYNOPSIS...
A DANGEROUS WEATHER SITUATION IS UNFOLDING PRESENTLY WITH A LINE OF
SEVERE THUNDERSTORMS PUSHING EASTWARD RAPIDLY ACROSS THE CWA. RADAR
AND SPOTTER REPORTS INDICATE THE POTENTIAL FOR THESE STORMS TO
PRODUCE DAMAGING STRAIGHT-LINE WINDS...HAIL AND SOME ISOLATED
TORNADOES. FORCING IN CONJUNCTION WITH AN UNSEASONABLY STRONG
WEATHER SYSTEM IS HELPING TO DEVELOP AND SUSTAIN THIS LINE OF
STORMS. PRE-FRONTAL TROF WAS PUSHING ACROSS CENTRAL IOWA PRESENTLY
WITH THE COLD FRONT LAGGING TO THE WEST.

&&

.SHORT TERM...TONIGHT AND FRIDAY...
WILL LET WIND ADVISORY EXPIRE AT 7 PM CDT.

TSRA WILL EXIT THE CWA FROM WEST TO EAST OVERNIGHT AS THE SURFACE
COLD FRONT MOVES THROUGH. ALTHOUGH PCPN INTENSITY WILL BE LOCALLY
HEAVY...FLASH FLOODING SHOULD NOT BE AN ISSUE DUE TO THE VERY
PROGRESSIVE NATURE OF THE PCPN...ALONG WITH GRIDDED FFG VALUES AS
LOW AS 1.5 IN/HR. /I EXPECT MOST MAX PCPN AMOUNTS TO BE 0.50 TO 0.75
IN...OR MUCH BELOW EVEN THE 1-HR FFG VALUES./ AT THE MOST...I EXPECT
SOME MINOR URBAN STREET FLOODING TO OCCUR IN THE TYPICAL PROBLEMATIC
PLACES.

ON FRIDAY...THE POST-FRONTAL AIR MASS WILL BRING LOWER TEMPS AND
HUMIDITY TO THE CWA. CLOUD COVER WILL ALSO DECREASE WITH THE
EASTWARD DEPARTING STORM SYSTEM.
..JAZ..

.LONG TERM...FRIDAY EVENING THROUGH THURSDAY...
FOLLOWED HPC AND MOS GUIDANCE CLOSELY THROUGHOUT THE PERIOD.

FRIDAY NIGHT WILL BRING US BELOW NORMAL TEMPS AS SFC HIGH PRESSURE
MOVES OVER THE CWA. PRESENT THINKING IS LOW TEMPS ON SATURDAY
MORNING WILL BE 5 TO 10F BELOW NORMAL. RECORD LOW TEMPERATURES WILL
NOT BE IN JEOPARDY AS RECORD LOWS FOR SATURDAY MORNING ARE IN THE
LOWER 40S.

AFTER SATURDAY...THE UPPER LEVEL FLOW UNDERGOES A TRANSITION FROM
RIDGE TO SOUTHWEST FLOW. RIDGE FLOW DOMINATES THROUGH MONDAY...THEN
THE FLOW BECOMES MORE SOUTHWEST FOR THE BALANCE OF THE PERIOD. THE
SOUTHWEST FLOW WILL BRING US AN EXTENDED PERIOD OF PCPN CHANCES. PER
HPC DISCUSSIONS...A BLEND OF THE ECMWF ALONG WITH THE GFS ENSEMBLE
MEAN YIELDS THE MOST REASONABLE FORECAST. THERE IS SOME
DISAGREEMENT...HOWEVER...REGARDING THE STRENGTH OF THE RIDGE.

..JAZ..

&&

.AVIATION...
DRYLINE MAKING GOOD PROGRESS ACROSS IOWA WITH LITTLE PROGRESS ACROSS
KANSAS/NORTHWEST MISSOURI. MAIN ACTION ASSOCIATED WITH THE DRYLINE
AND POTENTIAL FOR HIGH WIND GUSTS AT EACH TAF SITE. IF CURRENT RADAR
TRENDS HOLD...MAIN THUNDERSTORM ACTIVITY SHOULD AFFECT EACH TAF SITE
FOR NO MORE THAN 1-2 HOURS. POTENTIAL THERE FOR ABOUT 1SM AND 3KFT
CIGS WITH STORMS. BASED ON CURRENT MOVEMENT...SQUALL LINE SHOULD
REACH THE MISSISSIPPI RIVER IN 4-5 HOURS. ONCE LINE PASSES...
CONDITIONS WILL RAPIDLY IMPROVE TO VFR. THIS IMPROVEMENT CONDITIONAL
ON NO CONVECTION DEVELOPING BEHIND THE CURRENT LINE. MAIN COLD FRONT
TO ARRIVE DURING THE 06-12Z TIME PERIOD WITH SOME MID LEVEL CLOUDS.
...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 7 PM CDT.
IL...WIND ADVISORY UNTIL 7 PM CDT.
MO...WIND ADVISORY UNTIL 7 PM CDT.

&&

JAZ/08
Hazardous weather outlook, Jun 7, 9:27 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 AM CDT THU JUN 7 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
927 AM CDT THU JUN 7 2007

...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON
AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A PARTICULARLY DANGEROUS SITUATION IS SETTING UP FOR THIS AFTERNOON
AND TONIGHT. THERE IS A HIGH RISK OF SEVERE STORMS FOR MUCH OF
THE AREA ALONG AND NORTH OF INTERSTATE 80... WITH A MODERATE RISK
OVER THE REMAINDER OF THE OUTLOOK AREA. A FEW THUNDERSTORMS WILL BE
POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA LATE THIS MORNING AND
EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS. MID TO LATE THIS AFTERNOON EXPLOSIVE STORM DEVELOPMENT IS
EXPECTED TO OCCUR WITH INDIVIDUAL CELLS INITIALLY. THESE STORMS WILL
THEN EVOLVE INTO A FAST MOVING LINE OF STORMS WHICH WILL SWEEP
ACROSS FAR EASTERN IOWA...NORTHEAST MISSOURI...AND NORTHWEST AND
WEST CENTRAL ILLINOIS DURING THE EVENING. THIS LINE WILL HAVE THE
POTENTIAL TO PRODUCE WINDS TO AROUND 75 MPH. LARGE HAIL AND A FEW
TORNADOES WILL ALSO BE POSSIBLE BUT THE MAIN THREAT WILL BE THE
DAMAGING STRAIGHT LINE WINDS. THE FAST MOVEMENT OF THE STORMS MEANS
THEY WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION.

IN ADDITION...TODAY WILL BE VERY WINDY...WITH SUSTAINED SPEEDS OF
25 TO 35 MPH AND GUSTS TO AROUND 45 MPH. A WIND ADVISORY IS IN
EFFECT UNTIL 7 PM THIS EVENING.

MINOR FLOODING IS EXPECTED ON A FEW IOWA TRIBUTARY RIVERS DUE TO
RECENT RAINFALL. FURTHER INFORMATION CAN BE FOUND IN THE LATEST
FLOOD STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS
TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE
STORMS THROUGH THIS PERIOD.

LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS THROUGHOUT THE PERIOD MAY
RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF ACTIVE
WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO TONIGHT.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE
CONDUCTED AT 10:30 AM.

In the hours before

Local storm report, Jun 7, 8:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             DAVENPORT               41.56N 90.60W
06/07/2007  M0.75 INCH       SCOTT              IA   TRAINED SPOTTER

&&

ERVIN
Local storm report, Jun 7, 8:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     DAVENPORT               41.56N 90.60W
06/07/2007  E60 MPH          SCOTT              IA   NWS EMPLOYEE

&&

14
Local storm report, Jun 7, 9:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     BLUE GRASS              41.51N 90.76W
06/07/2007                   SCOTT              IA   NWS EMPLOYEE

            TREE LIMBS BLOWN DOWN.

&&

14
Local storm report, Jun 7, 9:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             2 N BETTENDORF          41.59N 90.48W
06/07/2007  M0.75 INCH       SCOTT              IA   TRAINED SPOTTER

            REPORTED NEAR INTERSTATE 80 AND MIDDLE ROAD. HIGHS WINDS
            ALSO OCCURRING.

&&

ERVIN
Local storm report, Jun 7, 9:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     TSTM WND GST     DAVENPORT               41.56N 90.60W
06/07/2007  E60 MPH          SCOTT              IA   NWS EMPLOYEE

&&

14
Local storm report, Jun 7, 9:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
908 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             LE CLAIRE               41.60N 90.36W
06/07/2007  E1.00 INCH       SCOTT              IA   AMATEUR RADIO

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:46 PM CDTSevere Thunderstorm WarningDVNScott29 min
Jun 7, 8:56 PM CDTSevere Thunderstorm WarningDVNRock Island34 min
Jun 7, 10:40 PM CDTSevere Thunderstorm WarningDVNWhiteside40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.